Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 36, NWS Midland/Odessa, TX

May 27, 2017

NWS Midland/Odessa, TX issued this red flag warning at May 27, 2017, 3:09 AM CDT. It took effect at May 27, 2017, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2017, 3:09 AM CDT (08:09 UTC)
In effect from
May 27, 2017, 12:00 PM CDT
Expired
May 27, 2017, 10:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

380 
WWUS84 KMAF 270809
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
309 AM CDT Sat May 27 2017

...RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH 
THIS EVENING FOR RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF CULBERSON COUNTY...

.Unseasonably warm temperatures and gusty downslope winds will 
send minimum humidities plummeting to below 10 percent resulting 
in very high to extreme Fire Danger. 

NMZ114-115-TXZ057-258-272030-
/O.UPG.KMAF.FW.A.0027.170527T1700Z-170528T0300Z/
/O.NEW.KMAF.FW.W.0036.170527T1700Z-170528T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
309 AM CDT Sat May 27 2017 /209 AM MDT Sat May 27 2017/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 10
PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH 
TO EXTREME FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from noon CDT /11 AM MDT/ today
to 10 PM CDT /9 PM MDT/ this evening. The Fire Weather Watch is
no longer in effect. 

* HUMIDITY...5 to 9 percent. 

* WIND...West 15 to 25 mph in the plains, 25 to 35 mph and higher
  gusts in the Guadalupe Mountains. 

* FIRE DANGER...Very high to extreme.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stow trailer chains properly.  Hold off on yard work or welding
near dry vegetation.

&&


$$
1 follow-up statement
730 
WWUS84 KMAF 271926
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
226 PM CDT Sat May 27 2017

...RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR 
RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH 
OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF CULBERSON COUNTY...

.Unseasonably warm temperatures and gusty downslope winds will
send minimum humidities plummeting to below 10 percent resulting
in very high to extreme Fire Danger.

NMZ114-115-TXZ057-258-280300-
/O.CON.KMAF.FW.W.0036.000000T0000Z-170528T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
226 PM CDT Sat May 27 2017 /126 PM MDT Sat May 27 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* HUMIDITY...5 to 9 percent.

* WIND...West 15 to 25 mph in the plains, 25 to 35 mph and 
  higher gusts in the Guadalupe Mountains. 

* FIRE DANGER...Very high to extreme.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stow trailer chains properly.  Hold off on yard work or welding
near dry vegetation.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 12:17 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 27, 12:17 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1217 AM CDT Sat May 27 2017

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Widespread VFR conditions thru the forecast. Sustained w wind
will increase to near 20kts by 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     99  65  82  60 /   0  10  30  20
Carlsbad                       96  59  84  57 /   0   0  10  10
Dryden                         99  72  88  66 /  10  30  40  50
Fort Stockton                  98  67  82  61 /  10  20  30  30
Guadalupe Pass                 86  58  76  54 /   0   0  10  20
Hobbs                          92  57  81  54 /   0  10  10  10
Marfa                          91  58  81  55 /   0  20  30  30
Midland Intl Airport           99  64  82  59 /   0  10  20  30
Odessa                         98  64  82  59 /   0  10  20  20
Wink                           98  63  85  60 /   0  10  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 11 AM MDT Saturday through Saturday
     evening for Guadalupe Mountains-Southeast Plains.

TX...Fire Weather Watch from noon CDT /11 AM MDT/ today through this
     evening for Guadalupe Mountains-Van Horn and Highway 54
     Corridor.

&&
Hazardous weather outlook, May 26, 10:20 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Midland/Odessa TX
1020 PM CDT Fri May 26 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-280330-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1020 PM CDT Fri May 26 2017 /920 PM MDT Fri May 26 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Critical fire weather conditions will be possible Saturday across
Southeast New Mexico and most of Culberson County.  A Fire Weather
Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:20 PM CDTHigh Wind WarningMAF21 hr

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.